MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY CATHETER

EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY CATHETER
Model Number 120804FP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 10/24/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was discarded and not available to be returned.The device history record review is pending.A supplemental report will be submitted when the investigation has been completed.An engineering task has been assigned for further investigation.H3 other text: discarded.
 
Event or Problem Description
It was reported in medwatch (b)(4).That there was a failure with the fogarty embolectomy catheter.A 3 french fogarty catheter was placed retrograde in the superficial femoral artery sfa.Fresh thrombus was removed.Then a 4 french fogarty catheter was placed and a second pass was performed but it became lodged as it was being pulled back.There were many manipulations attempted, but they were unable to dislodge it.Negative pressure was placed on the catheter and then traction placed.The balloon ruptured and then the catheter came out.It appeared that some of the balloon remained in the patient.An angiogram was performed down the leg.There appeared to be a severe stenosis in the proximal third of the sfa 80 percent.It looked as though the balloon had become stuck at the location of the severe stenosis.The balloon was successfully retrieved through a fasciotomy.Through follow up with the facility it was determined that the patient status is deceased.Date of death and cause have been requested from the facility with no response.Follow up for more information is still ongoing.The 4 french fogarty catheter was discarded and not available for evaluation.
 
Additional Manufacturer Narrative
New information received from facility states that the regarding date and cause of death.Cause of death was determined to be cardiac arrest on (b)(6) 2024.There was no subsequent procedure performed to remove the balloon piece from the stenosed section of the superficial femoral artery.It was confirmed that the procedure was an embolectomy and stent placement performed on (b)(6) 2023.Medical records have been requested, but not provided.The device history record review was completed and all inspections passed with no non-conformances.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
FOGARTY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco, puerto rico
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key18946501
Report Number2015691-2024-02157
Device Sequence Number15445269
Product Code DXE
UDI-Device Identifier00690103205213
UDI-Public(01)00690103205213(17)240721(11)220422(10)64320982
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2024
Device Model Number120804FP
Device Lot Number64320982
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight89 KG